Alert archive / Mississippi / Red Flag Warnings in 2023

Red Flag Warning 5, NWS Mobile, AL

August 25, 20235 counties in Mississippi

NWS Mobile, AL issued this red flag warning at Aug 25, 2023, 1:47 PM CDT for 5 counties in Mississippi. It took effect at Aug 26, 2023, 10:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 25, 2023, 1:47 PM CDT (18:47 UTC)
In effect from
Aug 26, 2023, 10:00 AM CDT
Expired
Aug 26, 2023, 8:00 PM CDT
In force
10 hr
Issued by
NWS Mobile, AL

Counties George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS

The radar

The Mobile radar (KMOB), 75 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 6.8 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2023-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2429 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2023-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2429 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
847 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

457 
WWUS84 KMOB 251847
RFWMOB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Mobile AL
147 PM CDT Fri Aug 25 2023

...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND SATURDAY
AFTERNOON DUE TO HIGH KDBI INDICES AND DRY FUELS...

MSZ075-078-079-261200-
/O.NEW.KMOB.FW.W.0005.230826T1500Z-230827T0100Z/
/O.CON.KMOB.FW.W.0004.000000T0000Z-230826T0100Z/
Perry-Stone-George-
147 PM CDT Fri Aug 25 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR STONE, GEORGE, AND PERRY COUNTIES IN SOUTHEAST MISSISSIPPI...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM CDT SATURDAY FOR
INLAND SOUTHEAST MISSISSIPPI...

The National Weather Service in Mobile has issued a Red Flag
Warning, which is in effect from 10 AM to 8 PM CDT Saturday.

* AFFECTED AREA...Fire Weather Zones 075, 078 and 079.

* WINDS...West 5 to 10 mph.

* RELATIVE HUMIDITY...As low as 29 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

MSZ067-076-261200-
/O.NEW.KMOB.FW.W.0005.230826T1500Z-230827T0100Z/
Wayne-Greene-
147 PM CDT Fri Aug 25 2023

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM CDT SATURDAY FOR
PORTIONS OF INLAND SOUTHEAST MISSISSIPPI...

The National Weather Service in Mobile has issued a Red Flag
Warning, which is in effect from 10 AM to 8 PM CDT Saturday.

* AFFECTED AREA...Fire Weather Zones 067 and 076.

* WINDS...North 5 to 10 mph.

* RELATIVE HUMIDITY...As low as 31 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
3 follow-up statements
185 
WWUS84 KMOB 261128
RFWMOB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Mobile AL
628 AM CDT Sat Aug 26 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM CDT THIS EVENING ACROSS SOUTHEAST MISSISSIPPI FOR CONTINUED
HOT TEMPERATURES...HIGH KBDI VALUES...AND DRY FUELS...

MSZ067-075-076-078-079-270100-
/O.CON.KMOB.FW.W.0005.230826T1500Z-230827T0100Z/
Wayne-Perry-Greene-Stone-George-
628 AM CDT Sat Aug 26 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM CDT THIS EVENING FOR PORTIONS OF INLAND SOUTHEAST
MISSISSIPPI...

* AFFECTED AREA...Fire Weather Zones 067, 075, 076, 078 and 079.

* WINDS...Northwest to north 5 to 10 mph.

* RELATIVE HUMIDITY...As low as 27 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
996 
WWUS84 KMOB 261916
RFWMOB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Mobile AL
216 PM CDT Sat Aug 26 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
AND AGAIN FROM 10 AM UNTIL 8 PM SUNDAY ACROSS SOUTHEAST MISSISSIPPI
FOR CONTINUED HOT TEMPERATURES...HIGH KBDI VALUES...AND DRY
FUELS...

MSZ067-075-076-078-079-271030-
/O.NEW.KMOB.FW.W.0006.230827T1500Z-230828T0100Z/
/O.CON.KMOB.FW.W.0005.000000T0000Z-230827T0100Z/
Wayne-Perry-Greene-Stone-George-
216 PM CDT Sat Aug 26 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR PORTIONS OF INLAND SOUTHEAST MISSISSIPPI... 
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM CDT SUNDAY FOR 
PORTIONS OF INLAND SOUTHEAST MISSISSIPPI...

The National Weather Service in Mobile has issued a Red Flag
Warning, which is in effect from 10 AM to 8 PM CDT Sunday.

* AFFECTED AREA...Fire Weather Zones 067, 075, 076, 078 and 079.

* WINDS...Northwest to north 5 to 10 mph.

* RELATIVE HUMIDITY...As low as 27 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
497 
WWUS84 KMOB 270112
RFWMOB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Mobile AL
812 PM CDT Sat Aug 26 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM UNTIL 8 PM 
SUNDAY ACROSS SOUTHEAST MISSISSIPPI FOR CONTINUED HOT TEMPERATURES...HIGH
KBDI VALUES...AND DRY FUELS...

MSZ067-075-076-078-079-271530-
/O.EXP.KMOB.FW.W.0005.000000T0000Z-230827T0100Z/
/O.CON.KMOB.FW.W.0006.230827T1500Z-230828T0100Z/
Wayne-Perry-Greene-Stone-George-
812 PM CDT Sat Aug 26 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT
SUNDAY FOR INLAND SOUTHEAST MISSISSIPPI...

* AFFECTED AREA...Fire Weather Zones 067, 075, 076, 078 and 079.

* WINDS...North 5 to 10 mph.

* RELATIVE HUMIDITY...As low as 28 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Aug 25, 12:33 PM CDT, 1 hour 14 minutes earlier.

Area forecast discussion, Aug 25, 12:33 PM CDT, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1233 PM CDT Fri Aug 25 2023

...New AVIATION, NEAR TERM...

.AVIATION...
(18Z TAFS)
Issued at 1233 PM CDT Fri Aug 25 2023

Mainly VFR conditions expected through the next 24 hours. Isolated
to scattered showers and thunderstorms are possible during peak
heating with brief reductions in ceilings and visbys. /13

&&

.NEAR TERM...
(Now through Saturday)
Issued at 1233 PM CDT Fri Aug 25 2023

Hot today and hot again on Saturday.

The expansive ridge aloft continues to slowly retrograde westward
through the period as a trough pivots across the Upper Midwest on
its way toward the East Coast. A few subtle shortwaves drift down
the eastern side of the ridge and slide through the region as the
ridge repositions itself to our west. While the persistent heat is
the main story in this pattern, the subtle features aloft may
provide enough focus for showers and storms each afternoon. Highs
are on track to top out around 99-102° area-wide both days before
convection develops in the afternoon hours. Not anticipating
widespread showers and storms, but scattered showers and storms are
certainly on the table both Friday and Saturday afternoon. There
will be ample instability this afternoon along with some dry air
aloft noted in the forecast soundings, so a few strong storms can't
be ruled out by late this afternoon. The main concern with any
stronger storms today is gusty winds (wet microbursts).

Heat indices will top out in the 105-111° range across most of the
area, so heat stress remains a concern both days. Thus the never-
ending parade of Heat Advisories continues with an advisory in
effect for today and another advisory in effect for Saturday.

Beach Note: Rip current risk remains LOW through Saturday. However,
the risk is borderline Moderate this afternoon given the large tidal
ranges. Opted to stick with a LOW risk for now, but this may need to
be adjusted based on lifeguard reports throughout the day. 07/mb

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      77 101  78 102  77  97  77  92 /  10  30  20  30  20  60  50  70
Pensacola   79 100  80  99  79  96  79  92 /  20  30  20  30  30  60  60  70
Destin      81  98  82  97  81  94  80  92 /  20  30  20  30  40  60  60  70
Evergreen   73 102  74 104  73  99  73  93 /  20  20  10  30  30  70  50  70
Waynesboro  74 101  76 102  73  97  74  91 /  20  20  10  30  30  60  50  50
Camden      74 100  74 100  73  96  74  88 /  20  20  10  30  30  60  60  60
Crestview   74 103  74 102  74  97  74  94 /  20  30  20  30  30  70  50  70

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Heat Advisory until 8 PM CDT this evening for ALZ051>060-261>266.

     Heat Advisory from 10 AM to 8 PM CDT Saturday for ALZ051>060-
     261>266.

FL...Heat Advisory until 8 PM CDT this evening for FLZ201>206.

     Heat Advisory from 10 AM to 8 PM CDT Saturday for FLZ201>206.

MS...Heat Advisory until 8 PM CDT this evening for MSZ067-075-076-078-
     079.

     Heat Advisory from 10 AM to 8 PM CDT Saturday for MSZ067-075-076-
     078-079.

     Red Flag Warning until 8 PM CDT this evening for MSZ075-078-079.

GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 5:04 AM CDTHeat AdvisoryMOBGeorge, Greene, Perry, Stone, Wayne39 hr
Aug 25, 4:45 PM CDTSpecial Weather StatementMOBPerry30 min
Aug 25, 6:47 PM CDTSpecial Weather StatementMOBStone28 min

Nearby

Red Flag Warnings in Mississippi, 2023Every red flag warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.